Forum

Avonex

Hi guys, not been here for a while but in need of info if poss. Have had first AVONEX jab today and feel wiped out and worse mobility. Is this a normal symptom.?

All the best.

Oscar1

I would imagine it is the side effect of the avonex, so should ease up within 24h or so. It would seem that spud had a bad experience but I think it is more likely flu like symptoms that will pass with rest. Maybe give your nurse a call if your really concerned.

Hello All - I just want to point out that, like all drugs, DMDs are likely to affect people differently. Pat has obviously not reacted well to it although I can’t imagine any competent neurologist prescribing something for 3 years if all of these issues were attributable to it.

Many, many people have and are using Avonex and are benefitting from it but ultimately the choice of whether to take it/stay on it is yours.

Liz [Moderator]

Hi Liz, thanks for the words of reason. I never expected the drugs to be a one size fits all situation, I just needed to know what may happen and if my symptoms are typical.

I do feel ok in general this morning but quite tired. Not had a go at getting about as yet so not sure on the walking side of things but safe to say im not put off just yet.

Thanks for the replies.

Tony

Hi all, feeling better today but still tired. There will always be problems for some as these drugs are not a “one size fits all” scenario. I wish you all the best whatever your prescribed.

Tony

Hi Oscar1

I was on Rebif for 2 years and suffered very badly from flu symptoms rendering me useless for the following 24 hours at which time I was due for my next dose. Changed over to Avonex 3 years ago and for a few months (approx. 3), like you felt wiped out and pretty rubbish for 24 hours but these symptoms did improve and now have little or no bad effects. Stick with it for a few months and if things don’t settle down I would speak to your Consultant and maybe try one of the other DMD’s. Good luck.

Sue

Hi,

I have been on avonex for three months and have had a positive time. I always take ibuprofen before I do the injection and inject before I go to bed. Sleeping through the worst is the right thing to do. I’m usually fine and only experience some achiness the following evening which is sorted with paracetamol or ibuprofen.

Hope things improve for you,

Debsx

I took my second Avonex injection on Sunday evening. Week 1 I felt pretty rough the day after with flu-like symptoms but okay after that, but yes, my weak leg has been feeling quite weak (they do say it can mimic a relapse) and was very tired towards the end of the week (I do have a 1 year old though!) and do have a bit of a rash on my body but it’s not overly itchy.

My second injection, the after effects were a bit better, yes I felt very hot during the night and in the morning but made sure I kept up with the painkillers and felt fine by the afternoon. Do feel very tired again today but not sure if that’s not just me rather than the Avonex.

Overall, I’ve been pleased with the side effects so far, I was expecting far, far worse.

[quote=“Debsxxx”]

Hi,

I have been on avoee months and have had a positive time. I always take ibuprofen before I do the injection and inject before I go to bed. Sleeping through the worst is the right thing to do. I’m usually fine and only experience some achiness the following evening which is sorted with paracetamol or ibuprofen.

Hope things improve for you,

Debsx

[/quote] hi im new to this forum although I have had rrms for 7 years, I have just done my third injection of avonex, like debs i do exactly the same procedure, do it before bed you sleep through it, and so far have experienced bad headaches but the ibuprofen and paracetamol taken every two hours, alternating the pain killers does definatly help. Long may it stay this way for us I hope.

Good Luck laurakayness xx